MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00561311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator large oval med stiff snare used during an endoscopic mucosal resection and endoscopic submucosal dissection procedure performed on (b)(6) 2022.During the procedure and inside the patient, the snare loop broke.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: problem code a0401 captures the reportable event of snare loop broken.Block h10: investigation results a captivator large oval med stiff snare was received for analysis.Visual inspection of the returned device and media inspection of the photo provided revealed that the loop was broken and was blackened/burned.Electrical test was performed and the device passed.No other problems were noted.The reported complaint of loop break was confirmed since the analysis of the device found the loop was broken and burned.This could be due to an excessive application of power during the process, which caused an overheating and the burn and break of the loop.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is adverse event related to procedure.This is defined as the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator large oval med stiff snare used during an endoscopic mucosal resection and endoscopic submucosal dissection procedure performed on june 27, 2022.During the procedure and inside the patient, the snare loop broke.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15076866
Report Number3005099803-2022-03756
Device Sequence Number12137689
Product Code FDI
UDI-Device Identifier08714729019251
UDI-Public08714729019251
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model NumberM00561311
Device Catalogue Number6131
Device Lot Number0024782695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/23/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown